MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH FOOTSWITCH ESG; HF-GENERATORS

OLYMPUS WINTER & IBE GMBH FOOTSWITCH ESG; HF-GENERATORS
Model Number WB950243
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical systems corporation (omsc), japan (received at omsc on 2022-02-02).The physical device inspection performed by omsc confirmed that the functionality of the footswitch was disturbed due to a defective reed contact.Thus, the incident can be attributed to component failure.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the footswitch without showing any abnormalities.The case will be closed from olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure the surgeon first used the hot biopsy forceps with the esg-100 electrosurgical generator and then replaced the treatment instrument with a snare, but the esg-100 then could no longer be activated with the footswitch.The intended procedure was cancelled and had to be performed at a different hospital.No further information was provided.

Brand Name
FOOTSWITCH ESG
Common Device Name
HF-GENERATORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
STEUTE TECHNOLOGIES GMBH & CO KG
brückenstr. 91
löhne 32584
GM   32584
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key16371339
Report Number9610773-2023-00498
Device Sequence Number20675158
Product Code GEI
UDI-Device Identifier04042768502439
UDI-Public04042768502439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB950243
Device Catalogue NumberWB950243
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ESG-100 ELECTROSURGICAL GENERATOR; UNSPECIFIED ELECTROSURGICAL SNARE; UNSPECIFIED HOT BIOPSY FORCEPS
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown